09-03-2005, 02:13 PM
i think i'm on my way to being totally depressed..
i'm sick of how my body looks rite now..caused by prednisone of course..i wish i could stop taking it..
my weight and body shape have both changed a lot since i was diagnosed and started taking prednisone..i cant lose the weight no matter how hard i try..no-one understands that when i overeat it's because of the prednisone
i think if i dont lose some of the weight i have recently gained i will go mad!! i feel i'm so obsessed with my weight and body shape but am scared to speak to my doctor about this
he just keeps saying ur growing up whenever i check my weight and find that it has increased..i have no support from my family
i need help!!
so wut r the signs of depression? feeling u want to be alone all the time? not wanting to speak to anyone when u feel bad?
09-03-2005, 03:03 PM
It does sound like something you need to talk about with your GP. Depression is an odd illness that affects people in so many different ways, for me, I didn't feel down, but found myself panicing in certain situations out of character and crying often for no reason!
Have a read at this, but remember, they don't replace medical advice, do go see your GP :)http://www.clinical-depression.co.uk/
09-04-2005, 01:39 AM
thank you! i checked out the site and found some useful information
i guess i will see him a.s.a.p
best wishes :)
09-08-2005, 07:22 AM
Hi Dandoon_88; I've listed some of the symptoms of depression below. But, do keep in mind that some of the symptoms of Lupus can overlap with the symptoms of depression and the disease itself can cause depression. For many, when they have been on their meds for a while, they find that, not only do their symptoms subside a bit, but their depression is also treated with the Lupus medication. I agree with ClaireMacl, it is important that you discuss this with your doctor. I have always said that it is just as important for us to treat our emotional symptoms to this illness as it is for us to treat our physical symptoms:
(1) depressed mood most of the day, nearly every day, as indicated by either subjective report (e.g., feels sad or empty) or observation made by others (e.g., appears tearful). Note: In children and adolescents, can be irritable mood.
(2) markedly diminished interest or pleasure in all, or almost all, activities most of the day, nearly every day (as indicated by either subjective account or observation made by others)
(3) significant weight loss when not dieting or weight gain (e.g., a change of more than 5% of body weight in a month), or decrease or increase in appetite nearly every day. Note: In children, consider failure to make expected weight gains.
(4) insomnia or hypersomnia nearly every day
(5) psychomotor agitation or retardation nearly every day (observable by others, not merely subjective feelings of restlessness or being slowed down)
(6) fatigue or loss of energy nearly every day
(7) feelings of worthlessness or excessive or inappropriate guilt (which may be delusional) nearly every day (not merely self-reproach or guilt about being sick)
(8) diminished ability to think or concentrate, or indecisiveness, nearly every day (either by subjective account or as observed by others)
(9) recurrent thoughts of death (not just fear of dying), recurrent suicidal ideation without a specific plan, or a suicide attempt or a specific plan for committing suicide
(B) The symptoms do not meet criteria for a Mixed Episode.
(C) The symptoms cause clinically significant distress or impairment in social, occupational, or other important areas of functioning.
(D) The symptoms are not due to the direct physiological effects of a substance (e.g., a drug of abuse, a medication) or a general medical condition (e.g., hypothyroidism).
(E) The symptoms are not better accounted for by Bereavement, i.e., after the loss of a loved one, the symptoms persist for longer than 2 months or are characterized by marked functional impairment, morbid preoccupation with worthlessness, suicidal ideation, psychotic symptoms, or psychomotor retardation.
Let me know if this has helped you at all